MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 06/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.2017- improper or incorrect procedure or method, distal to stentna.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately tortuous, heavily calcified left anterior descending artery.An unspecified guide catheter was advanced; however, visibility to the lesion was lost.Two xience stents were implanted.The 2.75x15mm xience skypoint stent delivery system (sds) was attempted to be advanced distally; however, met resistance with the previously implanted stents and anatomy.During removal of the sds, resistance was met with the anatomy, guiding catheter and previous implanted stents.It was noted that the stent stripped off the balloon when the proximal tip of the guide catheter pushed the stent off the balloon.The patient was sent to double bypass surgery.The stent was not retrieved during surgery and remains free floating in the anatomy.No additional information was provided.
 
Event or Problem Description
Subsequently, after the initial was filed it was noted that the two unspecified xience stents were a 2.25x28mm xience skypoint that was deployed in the diagonal and a 2.75x33mm xience skypoint that was deployed in the left anterior descending artery.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.In this case, it does not appear the instruction for use (ifu) deviation related to placement distal to implanted stent caused the reported difficulties.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure.The reported patient effect of embolism is listed in the xience skypoint everolimus eluting coronary stent systems ifu as a known patient effect(s) of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 2923 added.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17334861
Report Number2024168-2023-07617
Device Sequence Number6477250
Product Code NIQ
UDI-Device Identifier08717648233159
UDI-Public08717648233159
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model Number1804275-15
Device Catalogue Number1804275-15
Device Lot Number3011941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown